[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
Re: [IPk] Sites and bg's
What you are describing about your bg's drifting up, is surely too low a
basal dose? If the basal is right for the time of day or night, your bg will
stay put between boluses. Remember if you use analogue insulin, eg novorapid
or humalog, boluses are gone away in under 2 hours. Try gently increasing
the basal rate for times you notice a rise that can't be explained by a
recent hypo or an illegal snack!
----- Original Message -----
From: "Audrey Sheal, SE Grampian" <email @ redacted>
To: <email @ redacted>
Sent: Monday, October 08, 2001 9:42 AM
Subject: [IPk] Sites and bg's
> Message from Judith Keeble
> Thank you to everyone who replied with ideas to my mail(yes, I think I
> remember seeing you at Manchester Diabetes Centre, Di). This is my first
> experience of a web newsgroup so I hope I'm doing this right!
> The problem in more detail, Michael, is as follows:
> Sometimes when I put a new transfusion set in it appears to be working
> normally to start with. After a few hours my blood sugars start to rise
> to about 17 - 19 so I give myself a bolus of 4 units. I'm normally
> fairly insulin sensitive, requiring about 4 units for a main meal, so a
> bolus of 4 units would bring a high blood sugar down to about 6 or 7 in
> an hour. The bolus, however might bring my glucose down to 11 and then
> it would gradually rise again. I'd bolus again with 4 units and this
> time it would come down to about 14. After rising again my blood sugars
> would hardly come down at all with the next bolus and so it goes on
> getting worse until I bolus with my injection pen and then my blood
> glucose comes rushing down to normal but keeps drifting up until I use
> the pen again.
> I have checked that the insulin is dripping out out of the end of the
> tubing and not blocked off or being released intermittently. I have
> tried using the new silhouette applicator which should reduce any error
> when inserting it. I change the site every three days as after that it
> gets a little sore and itchy and I get those "pump bumps" sometimes that
> you mentioned, Di. (Please tell me more). I have tried using "virgin"
> territory on my stomach for sites as the applicator's needle is shorter
> and less intimidating to use. This does work sometimes but it still
> seems to gradually block up othertimes.
> The ideas that Elizabeth, Michael, Di and Ingrid had about insulin
> changes sound interesting. Someone involved in Pump research has told me
> that some insulins are "stickier" than others and can cause clogging up
> of the canula. The least "sticky" is Recombinant Human Insulin but
> perhaps Humulog is less "sticky" too and that is why it works better for
> some people. I shall follow those ideas up - thanks.
> If you're wondering why I'm bothering with the pump at all, when I was on
> injections I had periods of time when I would need very little insulin,
> hypo a lot (even once when I had forgotten my lunchhtime dose!) and then
> have a week or so of needing a lot more insulin. I could never work out a
> regular pattern and it was suggested I was responding erratically to long
> acting insulin and so the pump would be better. When it did work, it
> worked well.
> Sorry to have rambled on for so long.
> Scottish Enterprise Network
> This message is sent in confidence for the addressee only.
> It may contain legally privileged information. The contents are not to
> be disclosed to anyone other than the addressee. Unauthorised recipients
> are requested to preserve this confidentiality and to advise the sender
> immediately of any error in transmission.
> for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
> help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml